Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 173, NWS Pueblo, CO

August 18, 20094 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 18, 2009, 1:39 PM MDT for 4 counties in Colorado. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2009, 1:39 PM MDT (19:39 UTC)
Expired
Aug 18, 2009, 2:45 PM MDT
In force
66 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 1:42 PM MDTHAIL 0.885 Wsw Walsenburg, CO
Aug 18, 1:49 PM MDTHAIL 1.75Walsenburg, CO
Aug 18, 2:06 PM MDTFUNNEL CLOUD6 Se Walsenburg, CONUMEROUS PUBLIC REPORTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 12:29 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 181939
SVRPUB
COC055-071-089-101-182045-
/O.NEW.KPUB.SV.W.0173.090818T1939Z-090818T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 245 PM MDT...

* AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 17 MILES NORTHEAST OF WALSENBURG...OR ABOUT 36
  MILES SOUTH OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF WEST
  CENTRAL OTERO COUNTY...SOUTHEASTERN PUEBLO COUNTY...EXTREME NORTH
  CENTRAL LAS ANIMAS COUNTY AND EXTREME NORTHEASTERN HUERFANO
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3805 10402 3780 10390 3750 10485 3772 10499
TIME...MOT...LOC 1939Z 249DEG 19KT 3777 10449

$$
1 follow-up statement
000 
WWUS55 KPUB 181952
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT TUE AUG 18 2009

COC055-071-089-101-182045-
/O.CON.KPUB.SV.W.0173.000000T0000Z-090818T2045Z/
OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
152 PM MDT TUE AUG 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS...EASTERN HUERFANO
AND WEST CENTRAL OTERO COUNTIES...

AT 149 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
CENTERED NEAR WALSENBURG...OR 34 MILES NORTHWEST OF TRINIDAD...AND
WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHEASTERN PUEBLO
COUNTY...WEST CENTRAL OTERO COUNTY...EXTREME NORTH CENTRAL LAS ANIMAS
COUNTY AND EAST CENTRAL HUERFANO COUNTY.

AT 142 PM A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL SIZE HAIL 5 
MILES WEST SOUTHWEST OF WALSENBURG.

REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL  
HUERFANO AND NORTH CENTRAL LAS ANIMAS COUNTIES UNTIL 230 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3805 10402 3780 10390 3750 10485 3772 10499
TIME...MOT...LOC 1950Z 249DEG 19KT 3762 10475

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:48 AM MDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 18, 9:48 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
948 AM MDT TUE AUG 18 2009

.UPDATE...

UPDATED PACKAGE TO INCLUDE MENTION OF SEVERE THUNDERSTORMS IN
GRIDS FOR THIS AFTERNOON AND EVENING. SHORTWAVE KNOCKING ON OUR
DOORSTEP OUT WEST STILL ON TRACK TO MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING. INITIALLY WITH THE CLOUD COVER WE START OUT
WITH QUITE A BIT OF CIN THIS MORNING. HOWEVER...NAM QUICKLY
ERODES THE CAP BY 00Z...AND BOTH NAM AND GFS POINT TO AN MCS
DEVELOPING ACROSS SOUTHEAST PORTIONS OF THE PLAINS BY THIS
EVENING. WITH SFC WINDS NOW PROGGED TO GO MORE EASTERLY THAN
SOUTHERLY (WITH APPROACH OF UPPER LEVEL DISTURBANCE)...MODELS NOW
HAVE DEEP LAYER SHEARS IN THE 40-50KT RANGE...SUFFICIENT FOR
SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREAT. 12Z NAM SUGGESTS 0-3 KM HELICITIES IN THE 200-300+
M2/S2 ALONG THE NRN SLOPES OF THE RATON RIDGE AND BACA COUNTY
AREA. SO A TORNADO IS NOT OUT OF THE QUESTION AS LCLS LOOK TO BE
SUFFICIENTLY LOW. OVERALL...BEST CHANCE OF SEVERE STILL LOOKS TO BE
SOUTH OF HIGHWAY 50 AND EAST OF I-25. HOWEVER...STORMS COULD ALSO
RAPIDLY INTENSIFY AS THEY ROLL OF THE SOUTHEAST MOUNTAINS INTO THE
ADJACENT I-25 CORRIDOR BY MID AFTERNOON AS HEATING AND SFC DEW
POINTS IN THE 50S YIELD MODEL CAPE VALUES OF AROUND 1000-1500
J/KG. MUCH DEPENDS ON HOW QUICKLY CLOUDS BURN OFF AND SFC HEATING
COMMENCES. FOR NOW A BROAD BRUSH FOR POTENTIAL SEVERE ACROSS ALL
OF THE SOUTHEAST PLAINS STILL LOOKS ON TARGET. UPDATE WILL BE OUT
SHORTLY. -KT

&&

.PREV DISCUSSION... /ISSUED 350 AM MDT TUE AUG 18 2009/

SHORT TERM...
(TODAY AND TONIGHT)

..MAIN CONCERN TODAY IS INTENSITY OF CONVECTION...

CURRENTLY...LOW CLOUD SAT PIX IMGY INDICATES LOW CLOUDS ARE
OCCURRING FROM THE IMMEDIATE E FACING SLOPES OF THE S MTNS EASTWARD
ACROSS THE ENTIRE PLAINS. LONE SUPERCELL OVER KIOWA COUNTY HAS
RECENTLY WEAKENED AND IS JUST A CLUSTER OF HEAVY RAIN OVER THE C
PART OF THE CNTY. LOTS OF SMALLER CONVECTIVE TSRA OVER FAR E PLAINS.
LIGHT SHOWERS WERE BREAKING OUT ACROSS THE I-25 CORRIDOR. ON THE
LARGER SCALE...WAT VAP IMGY SHOWS A WELL DEFINED SHORT WAVE OVER
UTAH. QUITE A BIT OF CLOUDINESS DEVELOPING IN FRONT OF IT
INDICATING PRETTY GOOD UPWARD VV.

TODAY...NOT AN EASY FCST. LOTS OF LOW CLOUDS ON THE PLAINS AND WITH
THE UPWARD VV FIELD MOVG TOWARDS THE REGION ASSOCD WITH THE UTAH
SHORTWAVE I DONT KNOW HOW FAST THEY WILL DISSIPATE TODAY. IF THEY
HANG AROUND A GOOD PART OF THE DAY THEN WE WILL NOT SEE MUCH IN THE
WAY OF HEATING AND THUS WE MAY NOT SEE AS MUCH STRONG TSRA TODAY
ACROSS THE REGION. IN ADDITION...THE HODOGRAPHS FROM THE 06Z NAM
SIMULATION RUN DONT REALLY IMPRESS ME ALL THAT MUCH. ON THE OTHER
HAND WE MAY SEE QUITE A BIT WEAKER TSRA WITH THE ABUNDANT MSTR AND
UPWARD FORCING. FOR NOW I WILL NOT MENTION SVR IN THE NDFD BUT WILL
MENTION IT IN THE HWO PRODUCT ALONG WITH THE GRAPHICAL FCST.

I SHOULD STATE IF...AND ITS A BIG IF...THE SHORTWAVE IS STRONGER
THEN THE SIMULATIONS INDICATE  AND  THE LLVL WINDS REMAIN MORE
EASTERLY....THEN SHEAR WILL BE BETTER FOR STRONGER STORMS. WE WILL
ALSO MEED MORE SUN TODAY TO GET SUFFICIENT CAPE.

TONIGHT...SHORTWAVE SHOULD MOVE ACROSS THE REGION DURING THE EARLY
EVENING TIME FRAME. THIS SHOULD KEEP MOST OF THE PRECIP OVER THE FAR
SE PLAINS BY MID TO LATE EVENING WITH ACTIVITY ENDING DURING THE
EARLY MORNING HOURS OVER THE FAR SE PLAINS.

LONG TERM...

(WEDNESDAY - MONDAY)
NORTHWEST FLOW ALOFT STILL IN PLACE WEDNESDAY WITH FEW WEAK WAVES
MOVING SOUTHEAST THROUGH THE BASE OF THE TROF. AT THE SURFACE...COLD
FRONT EXPECTED TO MOVE SOUTH THROUGH THE PLAINS DURING THE LATE
AFTERNOON OR EARLY EVENING. LATEST MODEL RUNS SHOW VERY LITTLE IN
THE WAY OF LOW LEVEL MOISTURE OR INSTABILITY TO WORK WITH DURING THE
AFTERNOON. STILL COULD SEE A FEW SHOWERS OR THUNDERSTORMS
DEVELOP...SO HAVE CONTINUED IDEA OF ISOLATED POPS IN THE
AFTERNOON/EVENING ACROSS THE CWA.

LATEST MODEL RUNS ARE A BIT SLOWER BUILDING IN UPPER LEVEL
RIDGE...KEEPING CWA IN NORTHWESTERLY FLOW THROUGH MUCH OF THURSDAY
BEFORE RIDGE FINALLY BUILDS IN THURSDAY NIGHT. ON THURSDAY...WITH
SURFACE HIGH CENTERED OVER WYOMING...SURFACE DEWPOINTS FALL INTO THE
30S TO MID 40S ON THE EASTERN PLAINS. TEMPERATURES WILL BE SLOW TO
WARM UP HOWEVER...WITH HIGHS MAINLY IN THE 80S AT THE LOWER
ELEVATIONS.

THE RIDGE THEN BECOMES THE DOMINANT WEATHER FEATURE THROUGH EARLY
NEXT WEEK. MAIN QUESTION WILL BE HOW MUCH MONSOONAL MOISTURE WILL
WORK ITS WAY NORTHWARD AND WHEN WE WILL SEE ANOTHER CHANCE OF
RAINFALL. FOR NOW...KEPT LOW POPS IN SOUTH CENTRAL COLORADO SATURDAY
AFTERNOON/EVENING...WITH LOW POPS SPREADING EASTWARD ACROSS THE CWA
THROUGH MONDAY. HIGH TEMPERATURES WILL BE ABOVE NORMAL FOR THE
WEEKEND...WITH HIGHS WARMING INTO THE 80S AND 90S.

40

AVIATION...
KALS SHOULD SEE VFR CONDITIONS NEXT 24H.

KCOS AND KPUB WILL SEE LOW CLOUDS THIS MORNING WITH MVFR CONDITIONS
LIKELY THROUGH AT LEAST MID MORNING. THESE TWO SITES WILL ALSO SEE
MORE CLOUDS THEN WE NORMALLY SEE THIS TIME OF THE YEAR DUE TO THE
LOW LVL MSTR OVER THE AREA. WE WILL ALSO SEE SCTD RASH/TSRA THROUGH
THE DAY...WITH THE BEST CHANCE DURING THE AFTERNOON/EARLY EVENING
TIME PD. FOR TONIGHT...TROUGH AXIS WILL MOVE THROUGH AND SHOULD
SCOUR ALL THE LOWER LVL MSTR OUT OF THE AREA...SO LOW CLOUDS SHOULD
NOT BE A CONCERN LATER TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/27
Hazardous weather outlook, Aug 18, 7:01 AM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
701 AM MDT TUE AUG 18 2009

COZ058>089-093>099-191315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
701 AM MDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE
PLAINS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS COULD
DEVELOP AS EARLY AS 3 PM...BUT THE STRONGEST ACTIVITY WILL LIKELY
OCCUR AFTER 5 PM.

THE PRIMARY SEVERE WEATHER THREATS TODAY OVER ALL OF THE PLAINS WILL
BE HAIL AND STRONG WINDS. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF
A TORNADO THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 50 AND EAST OF
I-25. THERE WILL ALSO BE A CHANCE THAT ONE OR TWO OF THE STORMS
COULD PRODUCE VERY LARGE HAIL...THAT IS...HAIL GREATER THAN 2 INCHES
IN DIAMETER.

MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND A
PRONOUNCED UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF A FEW
SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING ACROSS MUCH OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL AND DANGEROUS LIGHTNING. THUNDERSTORM CHANCES WILL RETURN TO
SOUTH CENTRAL COLORADO LATE SATURDAY. SCATTERED LATE DAY THUNDERSTORMS
ARE POSSIBLE OVER ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO
SUNDAY AND AGAIN MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 3 PM ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS.

34/40

In the hours before

Special weather statement, Aug 18, 12:01 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1201 PM MDT TUE AUG 18 2009

COZ060>063-181830-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-EASTERN SAWATCH MOUNTAINS ABOVE
11000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN
MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
1201 PM MDT TUE AUG 18 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN CHAFFEE COUNTY IN CENTRAL COLORADO

AT 1157 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUENA VISTA...OR 43 MILES NORTHEAST OF
GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUENA VISTA.

LIGHTNING...HAIL UP TO PENNY SIZE...WIND GUSTS TO 40 MPH...AND HEAVY
RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:23 PM MDTSevere Thunderstorm WarningPUBLas Animas67 min
Aug 17, 7:39 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Aug 17, 8:19 PM MDTSevere Thunderstorm WarningPUBEl Paso56 min
Aug 17, 8:30 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Aug 17, 9:14 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Aug 17, 9:32 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Aug 17, 9:45 PM MDTSevere Thunderstorm WarningPUBFremont, Teller60 min
Aug 17, 10:35 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Aug 17, 11:33 PM MDTSevere Thunderstorm WarningPUBEl Paso57 min
Aug 18, 2:06 AM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa45 min
Aug 18, 12:45 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo60 min
Aug 18, 1:24 PM MDTTornado WarningPUBHuerfano, Las Animas, Otero, Pueblo66 min
Aug 18, 1:31 PM MDTTornado WarningPUBTeller38 min
Aug 18, 2:01 PM MDTTornado WarningPUBHuerfano, Las Animas, Pueblo59 min
Aug 18, 2:16 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo59 min
Aug 18, 2:26 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas64 min
Aug 18, 2:37 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo53 min
Aug 18, 2:44 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Aug 18, 2:59 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller61 min
Aug 18, 3:10 PM MDTSevere Thunderstorm WarningPUBCuster, El Paso, Fremont, Pueblo95 min
Aug 18, 3:29 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero, Prowers, Pueblo91 min
Aug 18, 4:02 PM MDTSevere Thunderstorm WarningPUBEl Paso43 min
Aug 18, 4:36 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo84 min
Aug 18, 5:34 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.